Alert archive / Missouri / Ice Storm Warnings in 2018
Ice Storm Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this ice storm warning at Feb 20, 2018, 4:19 AM CST for 5 counties in Kansas; 9 counties in Missouri. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2018, 4:19 AM CST (10:19 UTC)
- Expired
- Feb 20, 2018, 1:35 PM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Jackson County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 12:00 PM CST | FREEZING RAIN 0.13 | 1 Nw Lake Lotawana, MO | |
| Feb 20, 1:00 PM CST | FREEZING RAIN 0.13 | 3 Nne Strasburg, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS43 KEAX 201019 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 419 AM CST Tue Feb 20 2018 ...Freezing Rain Expected Across Northwest MO and Northeast KS, including the Kansas City Metropolitan area... .On and off freezing rain has been occurring overnight, accumulating between 0.10-0.20 of an inch north of the KC Metro, with a light glaze in the KC Metro. Above-freezing road temperatures will eventually decrease below freezing this morning, while precipitation chances will increase. This will lead to slick roadways, particularly on elevated surfaces. The warmer road temperatures will limit ice accumulation on roadways initially, but accumulating ice totals up to 0.30 of an inch are expected. This will impact the morning commute, so drivers need to take extreme caution. Conditions should improve by the evening across the area as freezing rain exits the area. KSZ103>105-MOZ013-014-021-028-029-201830- /O.UPG.KEAX.WW.Y.0010.000000T0000Z-180220T1800Z/ /O.NEW.KEAX.IS.W.0001.180220T1019Z-180221T0000Z/ Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess-Clinton-Platte- Clay- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, and Excelsior Springs 419 AM CST Tue Feb 20 2018 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Significant icing. Additional ice accumulations of one quarter to three tenths of an inch are expected. * WHERE...Portions of east central and northeast Kansas and north central, northwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Power outages and tree damage are possible due to the ice. Travel will be dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Ice Storm Warning means significant amounts of ice accumulation will make travel dangerous. Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Snapped power lines and falling tree branches are also possible. && $$ KSZ057-060-MOZ022-030-037-043-201830- /O.NEW.KEAX.IS.W.0001.180220T1019Z-180221T0000Z/ Miami-Linn KS-Caldwell-Ray-Jackson-Cass- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Hamilton, Braymer, Polo, Breckenridge, Richmond, Lawson, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 419 AM CST Tue Feb 20 2018 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Significant icing. Additional ice accumulations of one tenth to three tenths of an inch are expected. * WHERE...Portions of east central Kansas and north central and west central Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Power outages and tree damage are possible due to the ice. Travel will be dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Ice Storm Warning means significant amounts of ice accumulation will make travel dangerous. Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Snapped power lines and falling tree branches are also possible. && $$ MOZ007-015-016-023-201830- /O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Putnam-Grundy-Sullivan-Livingston- Including the cities of Unionville, Trenton, Milan, Green City, and Chillicothe 419 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing rain. Additional ice accumulations of up to one quarter of an inch are expected. * WHERE...Putnam, Grundy, Sullivan and Livingston Counties. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Power outages and tree damage are possible due to the ice. Travel will be dangerous, including during the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. && $$ KSZ025-102-MOZ001>006-011-012-020-201830- /O.EXT.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Holt-Andrew-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, St. Joseph Airport, and St. Joseph 419 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing rain. Additional ice accumulations of one tenth to one quarter of an inch are expected. * WHERE...Portions of northeast Kansas and north central and northwest Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions, including during the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. && $$
3 follow-up statements
920 WWUS43 KEAX 201522 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 922 AM CST Tue Feb 20 2018 ...Freezing Rain Expected Across Western MO and eastern KS, including the Kansas City Metropolitan area... .Periods of light to moderate freezing rain, with a few embedded thunderstorms, will be tracking east across the region through this afternoon. Ice accumulations between a tenth and three tenths of an inch are possible. The higher amounts would mainly be on elevated surfaces but where temperatures are in the 20s, the northwestern side of the KC metro for example, those higher amounts could be on non-elevated roads as well. KSZ057-060-103>105-MOZ013-014-021-022-028>030-037-043-202330- /O.CON.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess- Clinton-Caldwell-Platte-Clay-Ray-Jackson-Cass- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 922 AM CST Tue Feb 20 2018 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Significant icing. Additional ice accumulations of one to two tenths of an inch are expected. Along with the ice, be prepared for additional wet snow accumulations of up to one half inch. * WHERE...Portions of east central and northeast Kansas and north central, northwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Power outages and tree damage are likely due to the ice. Travel will be dangerous and nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Ice Storm Warning means significant amounts of ice accumulation will make travel dangerous or impossible. Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Snapped power lines and falling tree branches are also possible. && $$ MOZ024-031-032-038-039-044-045-053-054-202330- /O.EXA.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Linn MO-Carroll-Chariton-Lafayette-Saline-Johnson MO-Pettis-Bates- Henry- Including the cities of Brookfield, Marceline, Carrollton, Salisbury, Brunswick, Keytesville, Odessa, Higginsville, Lexington, Concordia, Marshall, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 922 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing rain. Additional ice accumulations of up to two tenths of an inch are expected. * WHERE...Portions of central, north central and west central Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions, including during the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. && $$ KSZ025-102-MOZ001>007-011-012-015-016-020-023-202330- /O.CON.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Holt-Andrew-Grundy-Sullivan-Buchanan-Livingston- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Trenton, Milan, Green City, St. Joseph Airport, St. Joseph, and Chillicothe 922 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation. Additional wet snow accumulations of up to one half inch and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of northeast Kansas and north central and northwest Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. && $$
312 WWUS43 KEAX 201717 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1117 AM CST Tue Feb 20 2018 KSZ025-102-MOZ001>005-011-012-020-201830- /O.CAN.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Holt-Andrew-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, St. Joseph Airport, and St. Joseph 1117 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Precipitation has exited the region and conditions are improving. $$ KSZ057-060-103>105-MOZ013-014-021-022-028>030-037-043-210000- /O.CON.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess- Clinton-Caldwell-Platte-Clay-Ray-Jackson-Cass- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 1117 AM CST Tue Feb 20 2018 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Additional ice accumulations up to one tenth of an inch are expected. * WHERE...Portions of east central and northeast Kansas and north central, northwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Power outages and tree damage are likely due to the ice. Travel will be dangerous and nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Ice Storm Warning means significant amounts of ice accumulation will make travel dangerous or impossible. Travel is strongly discouraged. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Snapped power lines and falling tree branches are also possible. && $$ MOZ006-007-015-016-023-210000- /O.CON.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Mercer-Putnam-Grundy-Sullivan-Livingston- Including the cities of Princeton, Mercer, Unionville, Trenton, Milan, Green City, and Chillicothe 1117 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing rain. Additional ice accumulations of up to one tenth of an inch are expected. * WHERE...Mercer, Putnam, Grundy, Sullivan and Livingston Counties. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. && $$ MOZ024-031-032-038-039-044-045-053-054-210000- /O.CON.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Linn MO-Carroll-Chariton-Lafayette-Saline-Johnson MO-Pettis-Bates- Henry- Including the cities of Brookfield, Marceline, Carrollton, Salisbury, Brunswick, Keytesville, Odessa, Higginsville, Lexington, Concordia, Marshall, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 1117 AM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing rain. Additional ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of central, north central and west central Missouri. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions, including during the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. && $$ cdb
445 WWUS43 KEAX 201935 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 135 PM CST Tue Feb 20 2018 KSZ057-060-105-MOZ029-030-037-043-210300- /O.CAN.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/ /O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0300Z/ Miami-Linn KS-Johnson KS-Clay-Ray-Jackson-Cass- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 135 PM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...ICE STORM WARNING IS CANCELLED... * WHAT...Mixed precipitation. Additional wet snow accumulations of up to one half inch and ice accumulations of a light glaze are expected. * WHERE...Portions of east central Kansas and west central Missouri. * WHEN...Until 9 PM CST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. && $$ KSZ103-104-MOZ013-014-021-022-028-202045- /O.CAN.KEAX.IS.W.0001.000000T0000Z-180221T0000Z/ Leavenworth-Wyandotte-De Kalb-Daviess-Clinton-Caldwell-Platte- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, and Weston 135 PM CST Tue Feb 20 2018 ...ICE STORM WARNING IS CANCELLED... The significant icing the area saw this morning has ended with minor additional accumulations of sleet and snow possible through the evening commute. $$ MOZ006-015-202045- /O.CAN.KEAX.WW.Y.0010.000000T0000Z-180221T0000Z/ Mercer-Grundy- Including the cities of Princeton, Mercer, and Trenton 135 PM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... The wintry mix has moved east of the area. Roads will likely be ice covered and slick through the overnight hours. $$ MOZ033-040-046-210345- /O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/ Randolph-Howard-Cooper- Including the cities of Moberly, Fayette, Glasgow, New Franklin, and Boonville 135 PM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Freezing rain. Additional ice accumulations of up to one tenth of an inch are expected. * WHERE...Randolph, Howard and Cooper Counties. * WHEN...Until midnight CST tonight. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions, including during the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. && $$ MOZ008-017-025-210345- /O.EXB.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/ Schuyler-Adair-Macon- Including the cities of Lancaster, Queen City, Greentop, Downing, Glenwood, Kirksville, Macon, and La Plata 135 PM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation. Additional wet snow accumulations of up to one half inch and ice accumulations of a light glaze are expected. * WHERE...Schuyler, Adair and Macon Counties. * WHEN...Until midnight CST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. && $$ MOZ031-032-038-039-044-045-053-054-210345- /O.EXT.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/ Carroll-Chariton-Lafayette-Saline-Johnson MO-Pettis-Bates-Henry- Including the cities of Carrollton, Salisbury, Brunswick, Keytesville, Odessa, Higginsville, Lexington, Concordia, Marshall, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 135 PM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation. Additional wet snow accumulations of up to one half inch and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of central, north central and west central Missouri. * WHEN...Until midnight CST tonight. * ADDITIONAL DETAILS...The ice will result in difficult travel conditions, including during the evening commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. && $$ MOZ007-016-023-024-210345- /O.EXT.KEAX.WW.Y.0010.000000T0000Z-180221T0600Z/ Putnam-Sullivan-Livingston-Linn MO- Including the cities of Unionville, Milan, Green City, Chillicothe, Brookfield, and Marceline 135 PM CST Tue Feb 20 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation. Additional wet snow accumulations of up to one half inch and ice accumulations of a light glaze are expected. * WHERE...Putnam, Sullivan, Livingston and Linn MO Counties. * WHEN...Until midnight CST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. && $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this ice storm warning went out at Feb 19, 11:26 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 11:26 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1126 PM CST Mon Feb 19 2018
.Discussion...
Issued at 238 PM CST MON FEB 19 2018
Robust cold front is currently draped across the forecast area,
stretched from Unionville, MO south-southwestward through Butler,
MO. Drizzle and rain showers can be found on either side of the
front, with a few embedded lightning strikes observed within the
warm sector. At this point, the front has slowed down and is in
the process of stalling, not anticipated to make it much further
south and east from where it currently lies. For this evening
through overnight, the primary concern will be how far south and
east the sub-freezing temperatures get, but with the cold front
expected to retrograde and make a brief retreat back north and
westward, it should keep the north side of KC warm enough to
mitigate any significant icing issues. With temperatures already
hovering around freezing at MCI, the other factor that should help
mitigate significant icing issues will be how warm the surfaces,
namely roads, are at the moment. By tomorrow morning though, NW MO
and NE KS, at the very least, should anticipate slippery
conditions, with a very close eye being kept on the Northland and
other locations along but just outside of the advisory area.
Therefore, the Winter Weather Advisory already in place for north
of the KC metro remains in effect without a southward or eastward
expansion, but will be kept closely monitored to see if
additional headlines are needed later on.
As an upper-level trough inches closer to the region tomorrow,
it'll give the front the push it needs to continue its eastward
march it started today. However, with plentiful atmospheric
moisture to work with (PWATs well above an inch, which is well
above normal for mid-February) combining with the necessary lift
lingering in the area, precip chances look to stick around for
much of the forecast area through much of tomorrow, with all
precip chances exiting by early Wednesday.
Through the remainder of the forecast period, although there are
inherent model discrepancies in the long-term, the general
consensus is that the area remains locked in a fairly active
pattern, keeping mentionable periodic precip chances in the
forecast. The next system to watch will be a developing low
ejecting out of the southern Rockies by the end of the week, with
the "will it, won't it" game being played again with respect to
wintry precipitation. Daytime highs appear to be supportive area-
wide for purely liquid precip, but nighttime temps could throw a
wrench into the forecast.
&&
.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1104 PM CST MON FEB 19 2018
Light freezing drizzle will transition to widespread freezing rain
early Tuesday morning. IFR to LIFR ceilings will persist overnight
as ample low-level moisture continues to advect into the region.
The concern for surface ice accumulations will become a factor
early Tuesday morning as ground temperatures cool underneath
existing sub-freezing air temperatures. Conditions will slowly
improve by the early afternoon, with a return to VFR conditions
expected toward the end of the forecast period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until noon CST Tuesday for KSZ025-
102>105.
MO...Winter Weather Advisory until noon CST Tuesday for MOZ001>006-
011>014-020-021-028-029.
&&
Discussion...lg
Aviation...WelshHazardous weather outlook, Feb 19, 12:32 PM CST, 15 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1232 PM CST Mon Feb 19 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1232 PM CST Mon Feb 19 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Today...Scattered non-severe thunderstorms possible. Tonight into Tuesday morning, precipitation looks to transition over to freezing rain as temperatures drop across northern Kansas and far northwest Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Accumulating freezing rain possible into Tuesday morning, with a wintry mix of precipitation spreading southeast Tuesday afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 5:27 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 53 hr |
| Feb 20, 5:49 PM CST | River Flood Warning | EAX | Johnson, Pettis | 42 hr |
Nearby
Ice Storm Warnings in Missouri, 2018Ice Storm Warnings in Kansas, 2018Every ice storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.